Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 15, 2011, 2:54 PM MDT for Lincoln County, Sublette County, Wyoming. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2011, 2:54 PM MDT (20:54 UTC)
- Expired
- Aug 15, 2011, 3:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lincoln County, WY, Sublette County, WY
The radar
The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 3:05 PM MDT | HAIL 1.5 | Bedford, WY | HAIL RANGED FROM QUARTER TO PING PONG BALL SIZE |
| Aug 15, 3:10 PM MDT | HAIL 0.75 | 2 N Bedford, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854
WUUS55 KRIW 152054
SVRRIW
WYC023-035-152145-
/O.NEW.KRIW.SV.W.0043.110815T2054Z-110815T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
254 PM MDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING...
WEST CENTRAL SUBLETTE COUNTY IN WEST CENTRAL WYOMING...
* UNTIL 345 PM MDT
* AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FREEDOM...OR 17 MILES NORTH OF AFTON...AND MOVING EAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STEWART PEAK AROUND 305 PM MDT.
U.S. HWY 191 MILE MARKER 140 AND BONDURANT AROUND 345 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4289 11105 4314 11106 4316 11105 4322 11090
4324 11038 4293 11022 4276 11102 4285 11106
4289 11106
TIME...MOT...LOC 2054Z 250DEG 31KT 4297 11098
WIND...HAIL 60MPH 1.25IN
$$3 follow-up statements
648
WWUS55 KRIW 152103
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
303 PM MDT MON AUG 15 2011
WYC023-035-152145-
/O.CON.KRIW.SV.W.0043.000000T0000Z-110815T2145Z/
LINCOLN WY-SUBLETTE WY-
303 PM MDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SUBLETTE AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 345 PM MDT...
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THAYNE...OR 17 MILES NORTH OF AFTON...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
U.S. HWY 191 MILE MARKER 140 AROUND 345 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4279 11098 4317 11101 4322 11090 4322 11082
4322 11067 4323 11056 4324 11038 4297 11024
4293 11023 4279 11086
TIME...MOT...LOC 2104Z 250DEG 31KT 4299 11090
WIND...HAIL 60MPH 1.25IN
$$
SKRBAC446 WWUS55 KRIW 152118 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 318 PM MDT MON AUG 15 2011 WYC023-035-152145- /O.CON.KRIW.SV.W.0043.000000T0000Z-110815T2145Z/ LINCOLN WY-SUBLETTE WY- 318 PM MDT MON AUG 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL SUBLETTE AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 345 PM MDT... AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF MEADOW CREEK GUARD STATION...OR 19 MILES NORTHEAST OF AFTON...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL LINCOLN AND WEST CENTRAL SUBLETTE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4287 11083 4304 11090 4319 11035 4298 11025 TIME...MOT...LOC 2118Z 252DEG 37KT 4298 11074 WIND...HAIL 60MPH 1.75IN $$ SKRBAC
144
WWUS55 KRIW 152124
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
324 PM MDT MON AUG 15 2011
WYC023-035-152145-
/O.CON.KRIW.SV.W.0043.000000T0000Z-110815T2145Z/
LINCOLN WY-SUBLETTE WY-
324 PM MDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SUBLETTE AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 345 PM MDT...
AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF MEADOW CREEK GUARD STATION...OR 22 MILES NORTHEAST OF
AFTON...MOVING EAST AT 45 MPH.
HAIL THE SIZE OF PENNIES HAS BEEN REPORTED AROUND BEDFORD WITH
LARGER HAIL LIKELY OCCURRING JUST EAST OF THIS AREA.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN LINCOLN AND WESTERN SUBLETTE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4294 11044 4289 11075 4305 11083 4318 11035
4298 11025
TIME...MOT...LOC 2124Z 252DEG 37KT 4300 11066
WIND...HAIL 60MPH 1.75IN
$$
SKRBACWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:57 PM MDT, 57 minutes earlier.
Area forecast discussion, Aug 15, 1:57 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 157 PM MDT MON AUG 15 2011 SHORT TERM...TONIGHT THROUGH THURSDAY THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE AREA EARLY THIS AFTERNOON AS EXPECTED. QUITE A FEW STORMS DEVELOPING ALONG OUR MOISTURE PLUME IN THE NORTHWEST WHERE WIDESPREAD ASCENT HAS BEEN OCCURRING WITH APPROACHING SHORTWAVE. ANOTHER AREA THAT IS JUST STARTING TO GET GOING IS OVER NORTHEAST UTAH AND FAR SOUTHWEST WYOMING WHERE HIGHER PW...PRECIPITABLE WATER...AIR IS SITUATED. THIS MOISTURE COULD GET ACTED ON BY THE NEXT APPROACHING SPEED MAX PUTTING SOUTHWEST WYOMING IN THE RIGHT ENTRANCE REGION IN THE NEXT 3-6 HOURS. IT'S OBVIOUS THAT THE NORTHWEST STILL HAS SOME RIGHT FRONT QUAD INFLUENCE AS WE'RE GETTING SOME TRAPPED MOUNTAIN WAVES SHOWING UP ON SATELLITE. I THINK THIS AREA WILL LIFT NORTHEAST AND BE REPLACED BY MORE NEUTRAL TO RIGHT ENTRANCE REGION LATER THIS AFTERNOON AND INTO THE EVENING...ESPECIALLY THE SOUTH HALF. FRONTAL SYSTEM MOVES THROUGH TONIGHT INTO THURSDAY MORNING AND STALLS OUT OVER THE EASTERN ZONES. NOT SURE WE'LL HAVE ENOUGH MOISTURE AND HEATING BEHIND THIS FRONTAL BOUNDARY ON TUESDAY IN AND NEAR NATRONA COUNTY TO FIRE STORMS BUT MODIFIED CASPER SOUNDING IS STILL GENERATING SOME CAPE SO I'LL LEAVE THE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THIS AREA THROUGH THE DAY. WEDNESDAY AND THURSDAY LOOKS DRY WITH JUST THE SLIGHTEST CHANCE OF A FEW MOUNTAIN STORMS. WILL LEAVE DRY FORECAST FOR NOW. WEDNESDAY MORNING COULD BE QUITE COOL BEHIND THIS SYSTEM SIMILAR TO A FEW MORNINGS AGO. LOWERED TEMPERATURES A FEW MORE DEGREES TO ACCOMMODATE THIS POSSIBILITY. LONG TERM...THURSDAY NIGHT THROUGH MONDAY NEARLY ZONAL AND GENERALLY DRY FLOW EXPECTED ACROSS THE CWA THROUGH SATURDAY MORNING. THIS WILL RESULT IN GENERALLY DRY CONDITIONS...THOUGH SOME ISOLATED ACTIVITY WILL BE POSSIBLE ACROSS SOUTHERN LINCOLN AND SOUTHWESTERN SWEETWATER COUNTIES FRIDAY AFTERNOON...INFLUENCED BY A WEAK SHORTWAVE MOVING THROUGH THE AREA. A WEAK PUSH OF MONSOONAL MOISTURE WILL BEGIN TO MOVE INTO THE AREA BY SATURDAY AFTERNOON. THIS ADDED MOISTURE WILL COMBINE WITH WEAK DYNAMICS OVER THE AREA TO CREATE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WESTERN AND SOUTHERN WYOMING. HIGH PRESSURE WILL BUILD INTO THE AREA EARLY SUNDAY MORNING WITH GENERALLY DRY CONDITIONS EXPECTED. ANOTHER WEAK MONSOONAL PUSH MAY GENERATE A FEW SHOWERS ACROSS SOUTHWESTERN WYOMING SUNDAY NIGHT...WITH DRY CONDITIONS THEN EXPECTED THROUGH MONDAY. TEMPERATURES AND HUMIDITY...SLIGHTLY COOLER TEMPERATURES AND INCREASED DAYTIME HUMIDITY EXPECTED FOR FRIDAY AND SATURDAY. THE REMAINDER OF THE FORECAST PERIOD WILL SEE TEMPERATURES RISING SLIGHTLY...WITH DAYTIME HUMIDITY DECREASING BACK INTO THE LOW TEENS BY SUNDAY. AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE MAJORITY OF CENTRAL AND WESTERN WYOMING THROUGH 06Z THIS EVENING WITH INCREASED SURFACE WIND ANTICIPATED ALONG THE CORRIDOR BETWEEN KRKS AND KCPR THROUGH 03Z THIS EVENING. THESE SHOWERS MAY BRING PERIODS OF MVFR CONDITIONS TO AREA AIRPORTS TODAY...ALONG WITH GUSTY WIND TO 45 KTS. SOME SHOWERS COULD BE STRONG...MAINLY ACROSS SOUTHERN WYOMING BRINGING POTENTIALLY MVFR TO IFR CONDITIONS TO KRKS DUE TO HEAVY RAIN. THE HEAVIER SHOWERS WILL END BY 06Z...WITH SOME LINGERING ISOLATED ACTIVITY POSSIBLE THROUGH 12Z TUESDAY. ANOTHER DISTURBANCE WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SWEETWATER AND NATRONA COUNTIES TUESDAY AFTERNOON...AND MAY IMPACT KRKS AND KCPR. OTHERWISE...GENERALLY VFR CONDITIONS ANTICIPATED FOR TUESDAY. FIRE WEATHER... ACTIVE THUNDERSTORM DAY WILL CONTINUE INTO THE EVENING AS THEY SPREAD NORTHEAST ACROSS MOST OF THE DISTRICT. STORMS WILL BE WIDELY SCATTERED TO SCATTERED WITH THE POTENTIAL FOR STRONG WIND GUSTS OF 45 TO 55 MPH ALONG WITH SOME STORMS PRODUCING FREQUENT LIGHTNING...SMALL HAIL OR EVEN BRIEF HEAVY RAIN. A WEAK COLD FRONT WILL PASS THROUGH THE AREA FROM THE NORTHWEST TONIGHT INTO THURSDAY MORNING WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS REMAINING ON TUESDAY IN THE EASTERN ZONES. WEDNESDAY AND THURSDAY LOOKS DRY AND WARMER AGAIN WITH LOCALLY BREEZY CONDITIONS AND INCREASING FIRE DANGER AGAIN WITH MIN RH'S IN THE TEENS TO LOWER 20S. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...BRANHAM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 15, 11:19 AM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1119 AM MDT MON AUG 15 2011 WYZ001>020-022>030-161200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1119 AM MDT MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH THE GREATEST COVERAGE OVER THE MOUNTAINS AND SOUTHWEST PORTIONS OF THE STATE. THE PRIMARY THREAT WITH THESE STORMS WILL BE FREQUENT LIGHTNING AND WIND GUSTS OF 45 TO 55 MPH. HOWEVER...A FEW STRONGER STORMS WITH HAIL AND HEAVY RAIN ARE POSSIBLE ACROSS THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...ISOLATED THUNDERSTORMS EAST OF THE DIVIDE. WEDNESDAY AND THURSDAY...WARM AND VERY DRY CONDITIONS...ALONG WITH LOCALLY BREEZY WINDS...WILL INCREASE THE FIRE GROWTH POTENTIAL... ESPECIALLY WHERE FUELS HAVE DRIED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. TEAM RIVERTON
In the hours before
Special weather statement, Aug 15, 2:28 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 228 PM MDT MON AUG 15 2011 WYZ002-015-016-152100- ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 228 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY UNTIL 300 PM MDT... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 40...OR 11 MILES WEST OF DUBOIS...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH ISOLATED LIGHTNING STRIKES. THIS STORM WILL BE NEAR... U.S. HWY 287/26 MILE MARKER 50 AROUND 235 PM MDT. DOUBLE CABIN CAMPGROUND AROUND 300 PM MDT. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4389 10948 4370 10932 4349 10986 4364 10999 TIME...MOT...LOC 2028Z 238DEG 29KT 4361 10982 LAVOIE
Special weather statement, Aug 15, 2:29 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 229 PM MDT MON AUG 15 2011 WYZ019-028>030-152115- EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-ROCK SPRINGS AND GREEN RIVER WY- 229 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL 315 PM MDT... AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 430 MILE MARKER 10...OR 6 MILES SOUTHEAST OF ROCK SPRINGS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... SWEETWATER COUNTY AIRPORT AND I80 EXIT 111 AROUND 235 PM MDT. I80 EXIT 122 AROUND 300 PM MDT. POINT OF ROCKS AROUND 315 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 102 AND 140. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4195 10886 4153 10849 4135 10904 4162 10932 TIME...MOT...LOC 2029Z 234DEG 22KT 4155 10910 SKRBAC
Special weather statement, Aug 15, 2:33 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 233 PM MDT MON AUG 15 2011 WYZ002-003-152100- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY- 233 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK AND EXTREME NORTHWESTERN FREMONT COUNTIES UNTIL 300 PM MDT... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALLEY...OR 31 MILES WEST OF MEETEETSE... MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL CENTRAL PARK COUNTY THROUGH 300 PM MDT REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4458 10915 4413 10879 4389 10956 4431 10982 TIME...MOT...LOC 2033Z 240DEG 30KT 4420 10941 LAVOIE
Special weather statement, Aug 15, 2:43 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 243 PM MDT MON AUG 15 2011 WYZ014>016-152115- UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 243 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUBLETTE AND WESTERN FREMONT COUNTIES UNTIL 315 PM MDT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SQUARETOP MOUNTAIN...OR 21 MILES NORTH OF PINEDALE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH ISOLATED LIGHTNING STRIKES. THIS STORM WILL BE NEAR... GANNETT PEAK AROUND 250 PM MDT. U.S. HWY 287/26 MILE MARKER 70 AROUND 315 PM MDT. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4350 10948 4331 10929 4308 10978 4322 10993 TIME...MOT...LOC 2043Z 233DEG 27KT 4321 10975 LAVOIE
Special weather statement, Aug 15, 2:50 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
250 PM MDT MON AUG 15 2011
WYZ012-013-023-024-152115-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON
AND GROS VENTRE MOUNTAINS WY-
250 PM MDT MON AUG 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
315 PM MDT...
AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF FREEDOM...OR 21 MILES
NORTHWEST OF AFTON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
U.S. HWY 89 MILE MARKER 100 AND THAYNE AROUND 305 PM MDT.
ETNA...U.S. HWY 89 MILE MARKER 110 AND STEWART PEAK AROUND 315 PM
MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4314 11106 4322 11105 4325 11103 4298 11073
4280 11105
TIME...MOT...LOC 2050Z 232DEG 29KT 4290 11122
LAVOIESpecial weather statement, Aug 15, 2:54 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
254 PM MDT MON AUG 15 2011
WYZ003-004-152130-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
254 PM MDT MON AUG 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN NORTHWEST
WYOMING UNTIL 330 PM MDT...
AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 294 MILE MARKER 10...OR 11 MILES
NORTHWEST OF POWELL...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH ISOLATED LIGHTNING STRIKES.
THIS STORM WILL BE NEAR...
POWELL AROUND 300 PM MDT.
PARK COUNTY FAIRGROUNDS AROUND 305 PM MDT.
U.S. HWY 14A MILE MARKER 30 AND GARLAND AROUND 310 PM MDT.
DEAVER AROUND 315 PM MDT.
BYRON AROUND 320 PM MDT.
COWLEY...HWY 310/789 MILE MARKER 240 AND U.S. HWY 14A MILE MARKER 40
AROUND 325 PM MDT.
LOVELL AROUND 330 PM MDT.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4499 10903 4500 10837 4478 10832 4467 10913
4490 10923
TIME...MOT...LOC 2054Z 261DEG 34KT 4483 10889
LAVOIEThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:53 PM MDT | Special Weather Statement | RIW | Park | 37 min |
| Aug 15, 1:03 PM MDT | Special Weather Statement | RIW | Teton | 27 min |
| Aug 15, 1:30 PM MDT | Special Weather Statement | RIW | Teton | 30 min |
| Aug 15, 1:34 PM MDT | Special Weather Statement | RIW | Sublette | 26 min |
| Aug 15, 1:59 PM MDT | Special Weather Statement | RIW | Park | 31 min |
| Aug 15, 2:01 PM MDT | Special Weather Statement | RIW | Sublette | 29 min |
| Aug 15, 2:05 PM MDT | Special Weather Statement | RIW | Sweetwater | 25 min |
| Aug 15, 2:13 PM MDT | Special Weather Statement | RIW | Park | 32 min |
| Aug 15, 2:25 PM MDT | Special Weather Statement | RIW | Hot Springs | 35 min |
| Aug 15, 2:28 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 15, 2:29 PM MDT | Special Weather Statement | RIW | Sweetwater | 46 min |
| Aug 15, 2:33 PM MDT | Special Weather Statement | RIW | Park | 27 min |
| Aug 15, 2:43 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 15, 2:50 PM MDT | Special Weather Statement | RIW | 25 min | |
| Aug 15, 3:03 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| Aug 15, 3:07 PM MDT | Special Weather Statement | RIW | 23 min | |
| Aug 15, 3:09 PM MDT | Special Weather Statement | RIW | Hot Springs | 36 min |
| Aug 15, 3:14 PM MDT | Special Weather Statement | RIW | Park | 31 min |
| Aug 15, 3:17 PM MDT | Special Weather Statement | RIW | Teton | 28 min |
| Aug 15, 3:19 PM MDT | Special Weather Statement | RIW | Hot Springs | 26 min |
| Aug 15, 3:22 PM MDT | Special Weather Statement | RIW | 38 min | |
| Aug 15, 3:24 PM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 15, 3:33 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 42 min |
| Aug 15, 3:43 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 15, 3:43 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 47 min |
| Aug 15, 3:46 PM MDT | Special Weather Statement | RIW | Hot Springs | 29 min |
| Aug 15, 3:57 PM MDT | Special Weather Statement | RIW | 48 min | |
| Aug 15, 4:01 PM MDT | Special Weather Statement | RIW | 29 min | |
| Aug 15, 4:11 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 49 min |
| Aug 15, 4:15 PM MDT | Special Weather Statement | RIW | Sweetwater | 45 min |
| Aug 15, 4:18 PM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Aug 15, 4:27 PM MDT | Special Weather Statement | RIW | Big Horn | 33 min |
| Aug 15, 4:30 PM MDT | Special Weather Statement | RIW | 30 min | |
| Aug 15, 4:34 PM MDT | Special Weather Statement | RIW | Sweetwater | 41 min |
| Aug 15, 4:35 PM MDT | Special Weather Statement | RIW | Hot Springs | 40 min |
| Aug 15, 4:41 PM MDT | Special Weather Statement | RIW | Sublette | 49 min |
| Aug 15, 4:46 PM MDT | Special Weather Statement | RIW | 44 min | |
| Aug 15, 4:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| Aug 15, 5:09 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| Aug 15, 5:10 PM MDT | Special Weather Statement | RIW | Washakie | 35 min |
| Aug 15, 5:14 PM MDT | Special Weather Statement | RIW | Sweetwater | 31 min |
| Aug 15, 5:22 PM MDT | Special Weather Statement | RIW | Fremont | 38 min |
| Aug 15, 5:40 PM MDT | Special Weather Statement | RIW | 50 min | |
| Aug 15, 5:44 PM MDT | Special Weather Statement | RIW | Fremont | 46 min |
| Aug 15, 5:54 PM MDT | Special Weather Statement | RIW | Hot Springs, Washakie | 51 min |
| Aug 15, 5:55 PM MDT | Special Weather Statement | RIW | Sweetwater | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.